Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2008, 5:08 PM EDT for 4 counties in Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 25, 2008, 6:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clinton County, OH, Fayette County, OH, Greene County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:48 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 25, 4:48 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 448 PM EDT WED JUN 25 2008 .SYNOPSIS... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT LAKES AND OHIO VALLEY OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SCATTERED THUNDERSTORMS HAVE DEVELOPED IN AN AXIS OF INSTABILITY ACROSS THE WESTERN PORTION OF THE FORECAST AREA. THERE SHOULD BE SOME WEAKENING TO THE STORMS AS THEY MOVE EAST INTO AN AREA WITH LESS INSTABILITY. BUT AS MESOSCALE CONVECTIVE VORTICITY CENTER IN NORTHERN INDIANA MOVES EAST EXPECT ADDITIONAL CONVECTIVE DEVELOPMENT WHICH MAY LAST THROUGH MUCH OF THE NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST KEPT CHANCE POPS GOING. BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT LOOKED REASONABLE FOR LOWS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING. SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING WITH THE COLD FRONT. THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN BEHIND THE FRONT ON SUNDAY. A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING. THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH WEDNESDAY...WITH A SLIGHT WARMING TREND. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... ISOLD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OHIO VALLEY INTO THE EVENING. VFR CONDITIONS WILL PREVAIL ACROSS ALL THE SOUTHERN TERMINALS OVERNIGHT AND INTO THURSDAY. ENERGY FROM AN UPPER LEVEL DISTURBANCE WILL MAKE VCTS POSSIBLE AT CMH...LCK...ILN...AND DAY. THE MAJORITY OF THE FORCING SUPPORTIVE OF ACTIVITY WILL REMAIN NORTH OF THE TERMINALS...ALTHOUGH VCTS ALONG ITS SOUTHERN FRINGES CAN BE EXPECTED INTO THE EVENING. OVERNIGHT...ANOTHER DISTURBANCE MOVES THROUGH TO THE NORTH OF THE TERMINALS...BRINGING OVERNIGHT VCSH/CB AT CMH AND LCK. A SCT-BKN CLOUD DECK AT 10-15KFT WILL BUILD IN ACROSS THE TERMINALS THROUGH THE LATE MORNING ON THURSDAY. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED JUN 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 3:47 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG VANDALIA 39.88N 84.19W
06/25/2008 MONTGOMERY OH TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
HAWBLITZELLocal storm report, Jun 25, 4:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL ENGLEWOOD 39.86N 84.31W
06/25/2008 U1.00 INCH MONTGOMERY OH PUBLIC
&&
HUGHESSpecial weather statement, Jun 25, 4:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 452 PM EDT WED JUN 25 2008 OHZ056-252130- LICKING OH- 452 PM EDT WED JUN 25 2008 ...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY THROUGH 530 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BEECHWOOD TRAILS...MOVING EAST AT 29 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KIRKERSVILLE...ALEXANDRIA...GRANVILLE SOUTH...HEBRON...GRANVILLE... HEATH...NEWARK AND HANOVER. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery, Preble | 46 min |
| Jun 25, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 65 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 62 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 62 min |
| Jun 25, 4:36 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 114 min |
| Jun 25, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Warren | 64 min |
| Jun 25, 6:45 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette | 90 min |
| Jun 25, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 59 min |
| Jun 25, 7:20 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.